Jump to content
76mm

Screen Darkening

Recommended Posts

In addition to the camera-spin problem noted in another thread, now I've got another weird CMRT interface problem--when I enter the game (or at least the scenario editor screen), very often the screen starts fading until is dark enough so that it is difficult to read. When I tab out of the game into another program, the screen is fine; when I go back into CMRT the screen is fine for a few seconds then starts darkening again.  Has anyone ever had this problem??

Share this post


Link to post
Share on other sites

Are you playing on a laptop?

 

Perhaps there are some power-saving shenanigans going on, those measures often cause trouble to gamers. If you're playing on a laptop, try only playing with the power cord plugged-in for some time or fiddle with the Power Saving options.

Share this post


Link to post
Share on other sites

No, on a desktop.  I will check the power settings again, but it only seems to happen with this game...very weird.

Share this post


Link to post
Share on other sites

This is the weirdest problem--whenever I go into the unit screen in the scenario editor, the screen slowly starts to darken, and within 10-15 seconds is basically so dark that I can't read it.  This doesn't happen in the 3d preview screen, or as far as I can tell, any other screen. When I tab out of CMRT, the screen gradually brightens and within a few seconds is normal...  When I tried to take a screenshot with FRAPS, it does not show the "darkening".  

This is on Win7 with a GTX 580.  I've tried to update the driver but cannot connect to NVidia.  Sigh...

Share this post


Link to post
Share on other sites
56 minutes ago, 76mm said:

This is the weirdest problem--whenever I go into the unit screen in the scenario editor, the screen slowly starts to darken, and within 10-15 seconds is basically so dark that I can't read it.  This doesn't happen in the 3d preview screen, or as far as I can tell, any other screen. When I tab out of CMRT, the screen gradually brightens and within a few seconds is normal...  When I tried to take a screenshot with FRAPS, it does not show the "darkening".  

This is on Win7 with a GTX 580.  I've tried to update the driver but cannot connect to NVidia.  Sigh...

Link to the recent NVIDIA drivers at my dropbox https://www.dropbox.com/s/03xvj5ph9g7zd3p/347.88-desktop-win8-win7-winvista-64bit-international-whql.exe?dl=0 if this is any use?

Share this post


Link to post
Share on other sites

@George MC, thanks, but I can't open the link, I get a message that "file is uploading" for 15 minutes now.  I am currently in Moscow and for one reason or another many links don't work here...

I've used the CMRT scenario editor quite a bit, including a couple of months ago, and didn't have this problem, so it is a real head-scratcher.

[EDIT] I was able to download the driver file from your dropbox, will try it tomorrow.

Edited by 76mm

Share this post


Link to post
Share on other sites

@George MC, it looks like the driver in that file is older than the one I had installed--it is from 2015.  And rolling back the driver didn't help, I will keep trying to download the latest one.

Share this post


Link to post
Share on other sites
1 hour ago, 76mm said:

@George MC, it looks like the driver in that file is older than the one I had installed--it is from 2015.  And rolling back the driver didn't help, I will keep trying to download the latest one.

If it helps I can download the newer driver for you and upload that to my dropbox?

Share this post


Link to post
Share on other sites

I've updated drivers, changed settings on video cards and on my monitor, and the problem persists.  This happens 100% of the time when I go to the Unit screen in the Scenario Editor.  Incredibly frustrating because it makes the Scenario Editor basically unusable.  I'm really the only person to have ever experienced this?  Just started recently for me...

Share this post


Link to post
Share on other sites

For anyone that was losing sleep over this, after an hour of googling and experimenting I seem to have fixed this problem, which was caused by a "Black Equalizer" setting on my monitor, which would darken the screen automatically when a program or webpage with a dark background was on the monitor.  Don't know why anyone would find this useful, or how it got turned on on my monitor, but so far the problem has gone away...  George MC thanks for your help!

Share this post


Link to post
Share on other sites

×